Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What side-effects does Lisinopril cause in a toddler?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2832 Questions
Question
My 2 year old put a lisinopril in her mouth today around 4:45 while at our grandmother she didn’t swollen it but there was some chalky stuff in her mouth but we got the pill whole from her. What type of symptoms should I look far and how fast do they appear
Fri, 8 Jun 2018 in Child Health
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 31 minutes later
Brief Answer:
Information

Detailed Answer:
Hello Sydney,

If this is just straight lisinopril and not extended release or combined with other blood pressure lowering medications, the effect of the medicine starts in about 1 hour with it's peak (maximum) in 6-7 hours after taking it. The effective "half life" for lisinopril is around 12 hours, meaning that at around 12 hours after taking the medicine, half of the medication is gone and most of it's effects are decreasing.

The main concern with lisinopril is that it can drop blood pressure. If blood pressure goes too low, which can be dangerous for the brain to not get enough blood. People normally will notice this with feeling light headed and faint, especially when standing up.

I would have expected that by now she would have shown some symptoms. I see you are in XXXXXXX Is it 1:30 am there now? Your question was put on the list of questions to be answered just a few minutes ago, so I am trying to figure out the time course.

Lisinopril, without HCTZ (hydrochlorothiazide) can cause excessive blood levels of potassium too.

Do you know if it was straight lisinopril and what the doseage is that her grandmother's pills are? It comes in varying strengths and the lower doseages would be less concerning.

If you did get the pill out of her mouth whole, and you don't think she got ahold of any other pills before you became aware of that one, then there likely should not be worries.

Above answer was peer-reviewed by
 
Follow-up: What side-effects does Lisinopril cause in a toddler? 6 minutes later
I believe it’s lisnoril 10mg and she didn’t get any other pills and we rinsed her mouth out 5 times she has acted fine all evening running playing nothing different and went to bed around 9 normal bed time I think as a mom I just sit her and worry and play all the what if’s lol
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 12 minutes later
Brief Answer:
Thoughts on this

Detailed Answer:
Ok, 10 mg - it's not one of the higher dosages that lisinopril comes in.

If she was fine, without any signs of light headedness around 6 hours, that is reassuring. People are generally released from the ER after an overdose of lisinopril if they are doing ok after 6 hours from ingestion.

From your description of getting the pill out whole, it is unlikely that there would be much effect.

Check to make sure she is sleeping normally. If she wakes up, give her extra water as being well hydrated can lessen the impact.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor